Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 207, NWS Atlanta, GA

May 9, 2024Gilmer County, Pickens County, Georgia

NWS Atlanta, GA issued this river flood warning at May 9, 2024, 8:01 AM EDT for Gilmer County, Pickens County, Georgia. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
May 9, 2024, 8:01 AM EDT (12:01 UTC)
Expired
May 30, 2024, 8:01 AM EDT
In force
21 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Gilmer County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 131 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Talking Rock Creek near Hinton (TKRG1). The gauge peaked at 11.53 ft at May 9, 2024, 9:00 AM EDT.

actionminormoderate5101505/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/2105/2205/2305/2405/2505/2605/2705/2805/2905/3005/31
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02382200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

212 
WGUS42 KFFC 091201
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
801 AM EDT Thu May 9 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Talking Rock Creek near Hinton affecting Gilmer and Pickens 
  Counties.

For the Coosawattee River Basin...including Ellijay, Ellijay, 
Ellijay, Talking Rock, Hinton, Carters, Pine Chapel, Pine Chapel...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC123-227-100015-
/O.NEW.KFFC.FL.W.0207.240509T1201Z-000000T0000Z/
/TKRG1.1.ER.240509T1117Z.240509T1145Z.000000T0000Z.NO/
801 AM EDT Thu May 9 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Talking Rock Creek near Hinton.

* WHEN...From this morning until further notice.

* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding 
  occurs in the woodlands upstream and downstream along the creek 
  from the gage just downstream from the merger with Scarecorn Creek 
  and off of Patterson Road. Rapid flowing water will cause erosion 
  conditions to the banks and should not be crossed.

* ADDITIONAL DETAILS...
  - At 7:45 AM EDT Thursday the stage was 10.9 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8452 3449 8452 3449 8461 3455 8468
      3459 8463 3456 8459


$$
1 follow-up statement
752 
WGUS82 KFFC 091637
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1237 PM EDT Thu May 9 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Coosawattee River near Ellijay affecting Gilmer County.

  Cartecay River near Ellijay affecting Gilmer County.

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Talking Rock Creek near Hinton affecting Pickens and Gilmer 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC123-227-091745-
/O.CAN.KFFC.FL.W.0207.000000T0000Z-240509T1637Z/
/TKRG1.1.ER.240509T1117Z.240509T1330Z.240509T1602Z.NO/
1237 PM EDT Thu May 9 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Talking Rock Creek near Hinton.

* ADDITIONAL DETAILS...
  - At 12:15 PM EDT Thursday the stage was 9.6 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8452 3449 8452 3449 8461 3455 8468
      3459 8463 3456 8459


$$

GAC123-100100-
/O.EXT.KFFC.FL.W.0203.000000T0000Z-240510T0047Z/
/ELIG1.1.ER.240509T0750Z.240509T1515Z.240509T1847Z.UU/
1237 PM EDT Thu May 9 2024

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Coosawattee River near Ellijay.

* WHEN...Until this evening.

* IMPACTS...At 9 feet, Minor flooding expands. Flooding of much of 
  the walking trail in the Harold Hefner River Park occurs. Flooding 
  of the parking lot of the Georgia Power substation at the corner 
  of Legion Road and Old Highway 5 begins.  Flooding of low lands...
  yards and parking areas...develop along a several mile stretch 
  from just downstream of Ellijay to several miles upstream...
  including the Ellijay and Cartecay Rivers.

* ADDITIONAL DETAILS...
  - At 12:15 PM EDT Thursday the stage was 9.2 feet and falling.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling overnight.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
      3465 8448 3464 8457


$$

GAC123-092215-
/O.EXT.KFFC.FL.W.0202.000000T0000Z-240509T2213Z/
/EECG1.1.ER.240509T0759Z.240509T1415Z.240509T1613Z.NO/
1237 PM EDT Thu May 9 2024

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Cartecay River near Ellijay.

* WHEN...Until this evening.

* IMPACTS...At 7 feet, Flood stage is reached and minor flooding 
  begins upstream and downstream from the gage off Georgia Highway 
  52. Some flooding of yards begins behind townhouses and homes on 
  Riverside Drive.

* ADDITIONAL DETAILS...
  - At 11:46 AM EDT Thursday the stage was 7.3 feet and falling.
  - Forecast...The river is expected to fall to 5.5 feet this
    afternoon.
  - Flood stage is 7 feet.


&&

LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
      3461 8446 3467 8449


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 9, 7:26 AM EDT, 35 minutes earlier.

Area forecast discussion, May 9, 7:26 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 AM EDT Thu May 9 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 335 AM EDT Thu May 9 2024

Active weather anticipated again today as a second MCS moves through
the CWA.

Early morning convection (MCS #1) is moving off to the east.

MCS #2 is currently winding up across western TN. This system will
advance eastward through the overnight hours and move through the
CWA today. Models have been fairly consistent on the timing of this
system over the last couple of days. The MCS should approach the far
NW corner of the CWA around 10-12Z and then continue southward. The
far northern portion of the outlook area should be well worked over
as the MCS approaches, but a few strong storms with isolated severe
storms will continue to be possible.

As the MCS moves south of the north GA mtns, the potential for
severe weather will increase fairly rapidly as this area is not
worked over and there will be plenty of moisture and instability to
work with. In addition, plenty of deep layer shear will be present
and lapse rates remain impressively steep. Damaging wind gusts,
large hail and a few tornadoes will all be possible. The MCS should
travel southward across the entire CWA through the early afternoon
hours.

The models are progging a late period MCS (MCS #3) approaching from
the west late tonight/every early Friday. The HRRR seems to be the
most reasonable hi-res model regarding this convective complex.
There will likely be some timing changes and some slight track
adjustments, but do think the bulk of strong/severe storms with this
system could remain south of the CWA. The entire CWA should be well
worked over from the MCS (#2) from earlier in the day. Not sure if
the atmos across the southern quarter of the CWA will have enough
time to recover for strong/severe thunderstorms. However, due to the
uncertainty regarding these types of systems, will leave in some
higher pops in that area. Can't rule out the potential for strong
and/or isolated storms in that area, but the potential should be low
during the early morning hours.

The early morning MCS (#1) has produced some locally heavy rainfall
across northern portions of the CWA. Radar estimates/observations
show some 3"-4" amounts across far NW GA...with a axis of 1"-2"
extending further eastward. The second MCS is expected to be a fast
mover, but will be capable of producing additional locally heavy
rainfall. Will hold off issuing a FFA at this time, but do expect
locally higher amounts of rainfall.

NListemaa

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 335 AM EDT Thu May 9 2024

Previous Discussion Below

A brief period of dry and slightly cooler weather is expected
this weekend as we return to northwest flow aloft. Rain chances
look to return to the region next week as another low pressure
system developing in the Southern Plains moves eastward.

07

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM EDT Thu May 9 2024

Convective complex will move through during the early part of the
day. The timing may be an hour or so later than previous
forecasts, but there has been a steady uptick of storms out ahead
of the main line. Will keep the tempo as is, but it may have to be
extended. Winds will remain on the west side.

//ATL Confidence...12Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  82  52  77 /  20  20   0   0
Atlanta         66  80  54  76 /  20  20   0   0
Blairsville     58  72  45  69 /  10  10   0  10
Cartersville    62  79  49  76 /  10  10   0   0
Columbus        69  84  57  80 /  60  50   0   0
Gainesville     64  79  53  75 /  10  10   0   0
Macon           69  84  56  79 /  30  30   0   0
Rome            63  79  51  76 /  10  10   0   0
Peachtree City  65  83  52  78 /  20  20   0   0
Vidalia         71  82  60  80 /  30  60  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, May 9, 5:42 AM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
542 AM EDT Thu May 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
542 AM EDT Thu May 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms are currently pushing eastward across North GA with
another round of storms expected to move in from TN just before
daybreak. These storms are expected to produce damaging wind
gusts, large hail, frequent lightning strikes, and locally heavy
rainfall. Isolated tornadoes will also be possible. The line of
storms moving into N GA will continue to push south through this
afternoon bringing storms to the entire area. A Tornado Watch is
in effect for North and most of central GA 1 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A third round of storms is expected to move into the area late
tonight through Friday morning. These storms are expected to
continue across central GA through Fri afternoon before things
clear out for the weekend. Will see another round of storms as a
frontal system moves into the area Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, May 9, 2:45 AM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT Thu May 9 2024

GAZ014-022>025-034-035-090730-
Banks GA-Hall GA-Jackson GA-Dawson GA-Barrow GA-Forsyth GA-
Gwinnett GA-
245 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Barrow,
northern Forsyth, northeastern Gwinnett, southwestern Banks,
southeastern Dawson, Hall and central Jackson Counties through 330 AM
EDT...

At 245 AM EDT, a strong thunderstorm was over Oscarville, or 8 miles
southwest of Gainesville, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Winder, Jefferson, Commerce, Cumming, Sugar Hill,
Buford, Braselton, Flowery Branch, Oakwood, Maysville, Hoschton,
Pendergrass, Gillsville, Talmo, Rest Haven, Candler, Drew, Chateau
Elan, and Buford Dam-Lake Lanier Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3422 8342 3400 8374 3421 8424 3444 8396
TIME...MOT...LOC 0645Z 297DEG 28KT 3423 8396

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 9, 4:23 AM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 AM EDT Thu May 9 2024

GAZ025-034-035-037-047-090900-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
423 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Oconee,
Barrow, northeastern Gwinnett, northeastern Walton and southwestern
Jackson Counties through 500 AM EDT...

At 423 AM EDT, a strong thunderstorm was over Dacula, or 7 miles
northeast of Lawrenceville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lawrenceville, Winder, Auburn, Dacula, Statham, Arcade, Bogart,
Bethlehem, Carl, Fort Yargo State Park, Bold Springs, County Line,
Harbin, Russell, Gratis, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3406 8352 3385 8355 3392 8398 3408 8395
TIME...MOT...LOC 0823Z 282DEG 23KT 3400 8387

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 9, 4:44 AM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 AM EDT Thu May 9 2024

GAZ025-035>038-047-090930-
Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-Oconee GA-
444 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of Oconee, southeastern
Barrow, Clarke, northeastern Walton, southeastern Jackson and
Oglethorpe Counties through 530 AM EDT...

At 444 AM EDT, a strong thunderstorm was over Bogart, or 9 miles
northwest of Watkinsville, moving east at 50 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Watkinsville, Lexington, Athens, Statham, Arcade, Winterville,
Bogart, Crawford, North High Shoals, Arnoldsville, Bishop, Maxeys,
Whitehall, Athens-Clarke County, Stephens, Westgate Park, Smithonia,
Beechwood Hills, Oconee Heights, and Eastville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3380 8297 3379 8298 3377 8298 3369 8300
      3370 8302 3371 8305 3371 8308 3381 8349
      3382 8350 3381 8351 3385 8368 3407 8356
      3403 8333 3400 8328 3401 8323 3400 8322
      3401 8320 3396 8293
TIME...MOT...LOC 0844Z 281DEG 45KT 3393 8355

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, May 9, 6:27 AM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
627 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     Tstm Wnd Dmg     1 E Lakeview            34.98N 85.25W
05/09/2024                   Catoosa            GA   Emergency Mngr

            EM reports tree down on Lakeview Dr near
            Greens Lake Rd.

&&
Local storm report, May 9, 6:28 AM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
628 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     Tstm Wnd Dmg     1 NNW Boynton           34.93N 85.19W
05/09/2024                   Catoosa            GA   Emergency Mngr

            EM reports power lines down at Pine Grove Rd
            and Battlefield Pkwy.

&&
Special weather statement, May 9, 7:29 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 AM EDT Thu May 9 2024

GAZ014>016-023>025-091200-
Banks GA-Hall GA-Jackson GA-Dawson GA-White GA-Lumpkin GA-
729 AM EDT Thu May 9 2024

...Strong thunderstorms will impact portions of southeastern Lumpkin,
Banks, southern White, southeastern Dawson, northern Hall and
northeastern Jackson Counties through 800 AM EDT...

At 729 AM EDT, a line of strong thunderstorms was along a line
extending from near Sautee to near Garland to near Silver City, and
moving east at 50 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Commerce, Cleveland, Homer, Lula, Maysville, Clermont,
Gillsville, Pinefield Crossroads, Mossy Creek, Murrayville, Garland,
Leaf, Hollingsworth, and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 100 PM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3451 8367
      3444 8362 3449 8354 3446 8340 3442 8338
      3432 8339 3427 8334 3425 8334 3421 8337
      3420 8340 3419 8340 3440 8412 3449 8395
      3462 8388
TIME...MOT...LOC 1129Z 271DEG 52KT 3464 8367 3449 8385 3437 8413

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 8, 9:07 PM EDTSpecial Weather StatementFFCDade23 min
May 8, 9:14 PM EDTTornado WarningFFCDade, Walker31 min
May 8, 9:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield49 min
May 8, 9:59 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker31 min
May 8, 10:07 PM EDTTornado WarningFFCDade, Walker23 min
May 8, 10:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker65 min
May 8, 10:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Walker, Whitfield48 min
May 8, 10:30 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
May 8, 10:43 PM EDTTornado WarningFFCGilmer, Murray, Whitfield32 min
May 8, 10:51 PM EDTTornado WarningFFCMurray, Walker, Whitfield24 min
May 8, 11:01 PM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
May 8, 11:11 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Murray64 min
May 8, 11:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Murray, Walker, Whitfield62 min
May 8, 11:16 PM EDTSevere Thunderstorm WarningFFCFannin, Union44 min
May 8, 11:16 PM EDTTornado WarningFFCGilmer, Murray, Whitfield22 min
May 8, 11:31 PM EDTSpecial Weather StatementFFCCatoosa, Dade29 min
May 8, 11:56 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union49 min
May 8, 11:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCFannin, Gilmer, Lumpkin, Union47 min
May 9, 12:02 AM EDTFlash Flood WarningFFCGilmer, Murray6 hr
May 9, 12:02 AM EDTFlash Flood Warning Considerable damage threatFFCMurray, Whitfield8 hr
May 9, 12:10 AM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Gordon, Murray50 min
May 9, 12:27 AM EDTTornado Warning Tornado observedConsiderable damage threatFFCChattooga, Walker48 min
May 9, 12:32 AM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, Union, White43 min
May 9, 12:51 AM EDTFlash Flood Warning Considerable damage threatFFCGilmer, Murray8 hr
May 9, 12:52 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens38 min
May 9, 1:05 AM EDTSevere Thunderstorm WarningFFCBanks, Hall40 min
May 9, 1:06 AM EDTSevere Thunderstorm WarningFFCGordon, Walker, Whitfield39 min
May 9, 1:25 AM EDTSevere Thunderstorm WarningFFCChattooga, Walker50 min
May 9, 1:43 AM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield32 min
May 9, 1:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Madison56 min
May 9, 2:11 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker49 min
May 9, 2:18 AM EDTSpecial Weather StatementFFCDawson, Forsyth27 min
May 9, 2:42 AM EDTFlash Flood WarningFFCDawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more7 hr
May 9, 2:45 AM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson45 min
May 9, 2:53 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Hall, Jackson52 min
May 9, 3:18 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe42 min
May 9, 3:52 AM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes38 min
May 9, 4:10 AM EDTRiver Flood WarningFFCWhitfield92 min
May 9, 4:14 AM EDTRiver Flood WarningFFCGilmer7 hr
May 9, 4:23 AM EDTSpecial Weather StatementFFCBarrow37 min
May 9, 4:25 AM EDTRiver Flood WarningFFCGilmer9 hr
May 9, 4:30 AM EDTRiver Flood WarningFFCGilmer10 hr
May 9, 4:38 AM EDTRiver Flood WarningFFCWhitfield42 hr
May 9, 4:44 AM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe46 min
May 9, 5:10 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes38 min
May 9, 5:35 AM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes40 min
May 9, 5:43 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield62 min
May 9, 6:16 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Union44 min
May 9, 6:31 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield44 min
May 9, 6:42 AM EDTRiver Flood WarningFFCMurray13 hr
May 9, 6:55 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White55 min
May 9, 7:01 AM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more44 min
May 9, 7:29 AM EDTSpecial Weather StatementFFCBanks, Hall31 min
May 9, 7:33 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Gwinnett, Hall42 min
May 9, 7:38 AM EDTRiver Flood WarningFFCDade28 hr
May 9, 7:42 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more48 min
May 9, 7:58 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Hall, Jackson, Madison47 min
May 9, 8:24 AM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton51 min
May 9, 8:33 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee27 min
May 9, 9:05 AM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Wilkes40 min
May 9, 9:06 AM EDTSpecial Weather StatementFFCHeard39 min
May 9, 9:59 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
May 9, 10:10 AM EDTSpecial Weather StatementFFCMuscogee35 min
May 9, 10:13 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington32 min
May 9, 10:36 AM EDTSevere Thunderstorm WarningFFCTalbot, Taylor24 min
May 9, 10:40 AM EDTSpecial Weather StatementFFCHarris35 min
May 9, 10:43 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot32 min
May 9, 10:54 AM EDTRiver Flood WarningFFCChattooga20 hr
May 9, 11:05 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard40 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor29 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot29 min
May 9, 11:44 AM EDTSpecial Weather StatementFFCHouston, Peach31 min
May 9, 12:08 PM EDTSpecial Weather StatementFFCHarris, Meriwether37 min
May 9, 12:12 PM EDTSpecial Weather StatementFFCBleckley, Houston48 min
May 9, 12:20 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield42 hr
May 9, 12:22 PM EDTSpecial Weather StatementFFCSchley23 min
May 9, 12:30 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Sumter, Webster45 min
May 9, 12:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs43 min
May 9, 12:33 PM EDTTornado WarningFFCMacon, Marion, Schley, Sumter27 min

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.